MAUDE Adverse Event Report: ACCLARENT, INC. ACCLARENT PIVOT NAVIGATION BALLOON DILATION SYSTEM; EAR, NOSE, AND THROAT STEREOTAXIC INSTRUMENT

ACCLARENT, INC. ACCLARENT PIVOT NAVIGATION BALLOON DILATION SYSTEM; EAR, NOSE, AND THROAT STEREOTAXIC INSTRUMENT
Model Number PVT0616N
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/17/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Procode is pgw/lrc/pnz.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (82228108) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by acclarent, or its employees that the report constitutes an admission that the product, acclarent, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during a primary in-office eustachian tube balloon dilation procedure, the tip of the of the acclarent pivot navigation balloon dilation system (pvt0616n / (b)(4) fell off before the procedure started.The balloon was being advanced to make sure it was working properly as it exited the guide catheter.The pivot navigation balloon was replaced and the procedure was started.There were no report of any patient adverse event or complication.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: pc-(b)(4).The purpose of this mdr submission is to include the additional event information received on 07-jun-2022.[additional information]: on 07-jun-2022, additional information was received.The information indicated that the blue bulb tip of the pivot device fell off.The balloon component was never inflated.There was no damage noted on any of the device components prior to the advancement of the balloon.There was no resistance / friction felt when the balloon was being advanced.The reported issue did not result in any clinically significant delay in the procedure.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: pc-(b)(4).The purpose of this mdr submission is to report that the product was received the product analysis lab on (b)(6)-2022.The return product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: pc-(b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported that during a primary in-office eustachian tube balloon dilation procedure, the tip of the of the acclarent pivot navigation balloon dilation system (pvt0616n / (b)(6).) fell off before the procedure started.The balloon was being advanced to make sure it was working properly as it exited the guide catheter.The pivot navigation balloon was replaced and the procedure was started.There were no report of any patient adverse event or complication.On 07-jun-2022, additional information was received.The information indicated that the blue bulb tip of the pivot device fell off.The balloon component was never inflated.There was no damage noted on any of the device components prior to the advancement of the balloon.There was no resistance / friction felt when the balloon was being advanced.The reported issue did not result in any clinically significant delay in the procedure.The complaint device was returned for evaluation and analysis.The investigational finding is documented below.Investigation summary: a non-sterile acclarent pivot navigation balloon was received.Visual inspection was performed.It was observed that the blue bulb tip was missing from the distal tip, and it was not returned for analysis.Additionally, guidewire was removed from the device and was not returned from analysis.Device was inspected under microscope and no residues from the blue bulb tip were noted.Due to this issue a supplier manufacturing investigation was performed.Based on the evidence available, it was concluded that the tip detachment failure is caused by the following reasons: -shape of the distal tip, the shape of the tip obtained from the laser welding process allows the tip to become detached during use when subject of extra handling.-test method not representative, the pull test method used for lot release was not able to detect a distal tip not totally attached to the balloon catheter.The reported issue documented in the complaint was confirmed based on the conditions of the device.It should be noted that product failure could be caused by multiple factors.However, corrective actions to solve this failure mode were already implemented through confluent¿s quality system.The corrective actions were also challenged and validated through a performance qualification.A review of manufacturing documentation associated with this lot ((b)(6).) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.A manufacturing record evaluation was performed and no non-conformances related to the complaint were found during the review.As part of acclarent quality process all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Updated sections: b.4, g.3, g.6.H.2, h.3, h.6, and h.10.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
ACCLARENT PIVOT NAVIGATION BALLOON DILATION SYSTEM
Common Device Name
EAR, NOSE, AND THROAT STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
ACCLARENT, INC.
31 technology drive
irvine CA 92618
Manufacturer (Section G)
CONFLUENT MEDICAL TECHNOLOGIES
coyol free zone, building 14
el coyol
alajuela 20201
CS   20201
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key14597541
Report Number3005172759-2022-00008
Device Sequence Number5530316
Product Code PGW
UDI-Device Identifier10705031465596
UDI-Public10705031465596
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K201115
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/13/2022
Device Model NumberPVT0616N
Device Catalogue NumberPVT0616N
Device Lot Number82228108
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/17/2022
Supplement Date Received by Manufacturer06/07/2022
06/07/2022
10/13/2022
Initial Report FDA Received Date06/03/2022
Supplement Report FDA Received Date06/07/2022
06/08/2022
10/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown